Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 99, NWS Jackson, MS

October 9, 2009Grenada County, Webster County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 9, 2009, 1:44 PM CDT for Grenada County, Webster County, Mississippi. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2009, 1:44 PM CDT (18:44 UTC)
Expired
Oct 9, 2009, 2:05 PM CDT
In force
21 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Grenada County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 1:46 PM CDTTSTM WND DMG3 Ne Misterton, MSSCATTERED TREES WERE BLOWN DOWN ACROSS E AND SE GRENADA CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 11:26 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 091844
TORJAN
MSC043-155-091930-
/O.NEW.KJAN.TO.W.0099.091009T1844Z-091009T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHWESTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MISTERTON
  MOVING NORTHEAST AT 55 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3387 8950 3373 8949 3373 8927 3372 8927
      3369 8936 3367 8951 3368 8966 3379 8972
      3388 8951
TIME...MOT...LOC 1844Z 243DEG 46KT 3373 8957

$$

COHEN
1 follow-up statement
000 
WWUS54 KJAN 091905
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT FRI OCT 9 2009

MSC043-155-091916-
/O.CAN.KJAN.TO.W.0099.000000T0000Z-091009T1930Z/
GRENADA MS-WEBSTER MS-
205 PM CDT FRI OCT 9 2009

...THE TORNADO WARNING FOR NORTHWESTERN WEBSTER AND EASTERN GRENADA
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3387 8950 3373 8949 3373 8927 3372 8927
      3369 8936 3367 8951 3368 8966 3379 8972
      3388 8951
TIME...MOT...LOC 1906Z 243DEG 46KT 3386 8927

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 9, 10:00 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 9, 10:00 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT FRI OCT 9 2009

.UPDATE...LINE OF SHOWERS AND THUNDERSTORMS WORKING ITS WAY ACROSS
NORTHERN LOUISIANA/SOUTHERN ARKANSAS THIS MORNING. SPC HAS ALREADY
ISSUED A TORNADO WATCH FOR THE WESTERN PORTIONS OF THE AREA. IT
CONTINUES TO LOOK LIKE THE MAIN RISK WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS...BUT WITH THERE WILL CONTINUE TO BE A SMALL
WINDOW OVER THE NEXT FEW HOURS WERE THERE WILL BE PLENTY OF SHEAR
MAINLY OVER THE DELTA AREAS FOR A COUPLE OF TORNADOES. THERE HAVE
BEEN A FEW REPORTS OF DAMAGING WIND GUSTS TO OUR WEST AND EL DORADO
AR REPORTED A GUSTS TO 53 MPH WITH THIS LINE OF STORMS. AS THE LINE
MAKES ITS WAY FURTHER EAST EXPECT THE SEVERE RISK TO BE DIMINISHED
AS THE THERE WILL BE MUCH LESS SHEAR AND INSTABILITY EAST OF
I-55...BUT A STRONG TO SEVERE STORM CANNOT BE RULED OUT AS THOSE
AREAS WILL HEAT UP INTO THE UPPER 80S THIS AFTERNOON ALONG WITH DEW
POINTS IN THE LOW TO MID 70S. THE UPDATED FORECAST IS ALREADY OUT
AND NO OTHER CHANGES ARE NEEDED AT THIS TIME./15/

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...SOUTHWEST TO NORTHEAST
ORIENTED COLD FRONT IS SAGGING SOUTHEAST THROUGH THE ARKLATEX THIS
MORNING WITH SHOWERS AND THUNDERSTORMS ON THE BOUNDARY AND A WIDE
BAND OF RAIN AND ELEVATED THUNDERSTORMS IN THE FRONTS WAKE. THIS
FRONT AND THE ASSOCIATED PRECIP WILL CREEP SOUTHEAST TOWARD THE
ARKLAMISS TODAY...PROBABLY MAKING IT INTO BOLIVAR COUNTRY (IN THE
NW) FROM 9 TO 10 AM...BUT THEN MAYBE TAKING UNTIL LATE AFTERNOON TO
APPROACH THE NATCHEZ TRACE CORRIDOR. BUT TIMING OF PRECIP IS TRICKY
BECAUSE ENOUGH INSTABILITY SHOULD DEVELOP BY LATE MORNING TO MID
AFTERNOON TO ALLOW CONVECTIVE BANDS TO START DEVELOPING A LITTLE OUT
AHEAD OF THE BOUNDARY. THE STORM PREDICTION CENTER HAS ALL OF OUR
AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT AS
PLENTY OF SHEAR WILL BE IN PLAY IN CONCERT WITH 1000 TO 2000 J/KG OF
MLCAPE. CAPPING ABOVE THE BOUNDARY LAYER AND LACK OF FORCING SHOULD
KEEP THE RISK FOR POTENT STORMS MAINLY ALONG AND NORTHWEST OF THE
TRACE THROUGH THE AFTERNOON. THIS RISK WILL SHIFT ALONG AND
SOUTHEAST OF THE TRACE EARLY THIS EVENING. LOOKS LIKE DAMAGING WIND
GUSTS WILL BE THE PRIMARY WORRY...BUT LEVELS OF LOW LEVEL WIND SHEAR
PRESENT A NON-ZERO TORNADO RISK (AND THIS RISK HAS A RELATIVE
MAXIMUM NORTH OF INTERSTATE TWENTY).

WILL ALSO BE WATCHING FOR HEAVY RAIN POTENTIAL...ESPECIALLY
CONSIDERING SOUPY AIRMASS AND SATURATED GROUND. PROBABILITIES OF
FLOODING TODAY SEEM HIGHEST NORTHWEST OF NATCHEZ TRACE...BUT THERE
ARE STILL TOO MANY QUESTION MARKS WITH REGARD TO PREFRONTAL
CONVECTION TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. IF THERE ARE
NO PREFRONTAL STORMS THEN THE HEAVIEST FRONTAL ACTIVITY SHOULD
REMAIN PROGRESSIVE ENOUGH TO KEEP TOTALS THROUGH TONIGHT PEAKING AT
NO MORE THAN AN INCH OR TWO.

EXPECT A VERY WARM START TODAY TO ALLOW FOR HIGHS EASILY WELL UP
INTO THE 80S IN MANY SPOTS BY MIDDAY TO EARLY AFTERNOON. A FEW AREAS
MAY EVEN HIT 90...AND THIS NOTION PUTS RECORDS AT GWO AND TVR IN
SOME JEOPARDY.

THE FRONT SHOULD GET THROUGH THE FORECAST AREA BY LATE TONIGHT...BUT
IT PROBABLY WONT GET MUCH FURTHER SOUTH THAN THAT BEFORE STALLING.
DESPITE THE FRONT GETTING THROUGH THE AREA...FLOW ALOFT WILL REMAIN
SOUTHWESTERLY AND WILL CONTINUE TO PUSH WARM/MOIST AIR OVER COOLER
SURFACE AIR ON SATURDAY. THERE WILL ALSO BE THE RIGHT ENTRANCE
REGION OF A STRONG HIGH LEVEL JET STREAK TO OUR NORTH TO ENHANCE
LIFT. BOTH OF THESE FACTORS ARE RECIPES FOR RAIN AND MAYBE EVEN A
FEW THUNDERSTORMS. SOME OF THE RAIN TOMORROW INTO TOMORROW EVENING
MIGHT END UP BEING SOMEWHAT HEAVY AND BRINGING AT LEAST AN
ADDITIONAL INCH TO A SW TO NE ORIENTED ZONE SOMEWHERE ALONG AND JUST
SOUTHEAST OF THE NATCHEZ TRACE. WITH ALL THE CLOUDS AND RAIN EXPECT
TEMPERATURES TO REMAIN IN THE 60S IN MOST AREAS. /BB/

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY...THE ECMWF/GFS/GEFS ARE
ALL IN GOOD AGREEMENT ON RETROGRADING THE INTENSE SUBTROPICAL HIGH
CENTER FROM THE WESTERN ATLANTIC WWD INTO THE GULF OF MEXICO THIS
PERIOD. AS THIS HAPPENS...THE FRONTAL ZONE WILL RETREAT NWD AND
MOISTURE/LIFT WILL INCREASE OVER THE ARKLAMISS. WAS INITIALLY
RELUCTANT TO ACCEPT THE HIGH GFS MOS POPS FOR MON-TUES AS THE GEFS
SHOWS A GOOD DEAL OF MEMBER SPREAD IN QPF DETAILS...BUT THE ECMWF
FULLY SUPPORTS IT AND REALLY HAVE NO COMPELLING REASON TO NOT EXCEPT
GFS MOS. WOULD IMAGINE LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY
GIVEN THE PRECIPITABLE WATER FORECAST TO BE > TWO INCHES. THE
FORECASTED SHEAR/INSTABILITY LOOKS INSUFFICIENT FOR MUCH IN THE WAY
OF SEVERE WEATHER RISK.

WEDNESDAY AND THURSDAY...IT IS LOOKING LESS AND LESS LIKELY THAT
COOL HIGH PRESSURE WILL MAKE A SURGE SOUTHWARD INTO THE FORECAST
AREA NEXT WEEK GIVEN THE DOMINANCE OF THE SUBTROPICAL HIGH AND
UNUSUALLY HIGH HEIGHTS OVER THE AREA...EVEN THOUGH THE 00Z GFS DOES
SHOW A GLANCING BLOW OF COOLER AIR UNDER-CUTTING THE MID/UPPER LEVEL
HIGH. THERE ARE SOME INDICATIONS THAT A STRONGER SHORTWAVE TROUGH
COULD APPROACH THE AREA LATE NEXT WEEK RESULTING ANOTHER MAJOR ROUND
OF RAINFALL AND THERE IS STILL PLENTY OF TIME TO WATCH FOR THAT. /EC/

&&

.AVIATION...BROKEN MVFR DECKS AND GUSTY SOUTH WINDS ARE BEING
OBSERVED THIS MORNING AHEAD OF AN APPROACHING SQUALL LINE THAT
SHOULD MOVE INTO VCTY OF GLH 16-17Z. A PEAK WIND OF 53KTS WAS
OBSERVED WITH THE LINE OF THUNDERSTORMS AS IT PASSED KPBF. THE LINE
OF THUNDERSTORMS WAS JUST AHEAD OF A COLD FRONT THAT WILL BRING A
WIND SHIFT OUT OF THE NORTHWEST WITH ITS PASSAGE. THE COLD FRONT
WILL ENTER SOUTHEAST ARKANSAS BY 11 AM...AND THEN SLOWLY PUSH
SOUTHEAST TO THE NATCHEZ TRACE CORRIDOR BY LATE AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS COULD BREAK OUT IN ADVANCE OF THIS LINE
THIS AFTERNOON...BUT MOST OF THE BAD WEATHER RISK WITH COME ALONG
THE FRONT. ANTICIPATE IFR CEILINGS AND RAIN TO LAST FROM LATE THIS
AFTERNOON THROUGH TONIGHT AFTER THE FRONT PASSES THROUGH. THE FRONT
SHOULD STALL NEAR THE COAST TOMORROW AND ADDITIONAL RAIN AND A FEW
EMBEDDED THUNDERSTORMS WILL FORM NORTH OF THE FRONT AND AFFECT MUCH
OF THE AREA. IFR/MVFR CONDITIONS MAY PREVAIL AT NEARLY ALL SITES ALL
DAY ON SATURDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  61  67  58 /  62  89  76  42
MERIDIAN      89  65  69  59 /  43  85  79  55
VICKSBURG     83  58  65  57 /  89  83  57  31
HATTIESBURG   88  69  72  63 /  35  74  68  54
NATCHEZ       85  61  67  58 /  77  85  72  43
GREENVILLE    80  55  64  52 / 100  61  31  15
GREENWOOD     83  56  63  55 /  96  73  43  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR MSZ018-019-025>028-034>037-040>043-047>049-
     053-059.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR LAZ007>009-015-016-023>026.

AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
     AFTERNOON FOR ARZ074-075.

&&

BB/EC
UPDATE:15/22
Hazardous weather outlook, Oct 9, 5:21 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
521 AM CDT FRI OCT 9 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>043-047>049-053-059-101030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-
RANKIN-CLAIBORNE-JEFFERSON-
521 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS...ALONG WITH SOME
LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE THROUGH EARLY THIS EVENING
AS A COLD FRONT PUSHES INTO THE REGION. LOCATIONS NORTHWEST OF A
GRENADA TO BASTROP LINE MAY SEE THIS STRONG ACTIVITY BEFORE NOON. GUSTY
WINDS UP TO 50 OR 60 MPH WILL BE THE PRIMARY RISK ALONG WITH
LOCALIZED 1 TO 2 INCHES OF RAINFALL. HOWEVER...AN ISOLATED AND BRIEF
TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY AS IT PUSH THROUGH
AREAS NORTH OF INTERSTATE TWENTY.

IN ADDITION...GUSTY SOUTH WINDS CAN BE EXPECTED IN ADVANCE OF THIS
FRONT FROM MID MORNING THROUGH MID AFTERNOON. SUSTAINED WINDS OF 20
MPH WILL BE COMMON WITH PERIODIC GUSTS UP TO 30 MPH. A LAKE WIND
ADVISORY IS IN EFFECT FROM 10 AM TO 4 PM TODAY FOR LOCATIONS IN THE
ARKLAMISS ALONG AND NORTHWEST OF A GRENADA...TO JACKSON...TO LAKE
LARTO LOUISIANA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING BUT IS OTHERWISE NOT
ANTICIPATED THROUGH NEXT THURSDAY.

MSZ029>033-038-039-044>046-050>052-054>058-060>066-072>074-101030-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
521 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS...ALONG WITH SOME
LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE EARLY THIS AFTERNOON
THROUGH EARLY SATURDAY MORNING AS A COLD FRONT PUSHES INTO THE
REGION. LOCATIONS ALONG AND SOUTHEAST OF THE INTERSTATE 59 CORRIDOR
MAY NOT EXPERIENCE ANY STORMS UNTIL A FEW HOURS AFTER SUNSET. GUSTY
WINDS UP TO 50 OR 60 MPH WILL BE THE PRIMARY RISK ALONG WITH
LOCALIZED 1 TO 2 INCHES OF RAINFALL. HOWEVER...AN ISOLATED AND BRIEF
TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY AS IT PUSH THROUGH
AREAS NORTH OF INTERSTATE TWENTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON THROUGH EARLY MORNING
SATURDAY BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Local storm report, Oct 9, 11:16 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     WEST CROSSETT           33.14N 92.02W
10/09/2009                   ASHLEY             AR   EMERGENCY MNGR

            A COUPLE OF TREES WERE BLOWN DOWN.

1059 AM     TSTM WND DMG     10 SE HAMBURG           33.12N 91.67W
10/09/2009                   ASHLEY             AR   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON HIGHWAY 8 BETWEEN HAMBURG AND
            PARKDALE.

&&

JFAIRLY
Local storm report, Oct 9, 12:46 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FUNNEL CLOUD     4 N SCHLATER            33.70N 90.35W
10/09/2009                   LEFLORE            MS   EMERGENCY MNGR

            STORM SPOTTER REPORTED FUNNEL CLOUD NEAR THE INTERSECTION
            OF COUNTY ROAD 522 AND HIGHWAY 8.

&&

JFAIRLY
Local storm report, Oct 9, 12:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FUNNEL CLOUD     4 N SCHLATER            33.70N 90.35W
10/09/2009                   LEFLORE            MS   EMERGENCY MNGR

            STORM SPOTTER REPORTED FUNNEL CLOUD NEAR THE INTERSECTION
            OF COUNTY ROAD 522 AND HIGHWAY 8.

&&

JFAIRLY
Special weather statement, Oct 9, 1:04 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CDT FRI OCT 9 2009

MSZ059-060-091905-
JEFFERSON MS-ADAMS MS-
104 PM CDT FRI OCT 9 2009

...STRONG THUNDERSTORM APPROACHING THE NATCHEZ AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF NATCHEZ AT 104 PM
CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN ADAMS AND JEFFERSON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

COHEN
Local storm report, Oct 9, 1:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     DERMOTT                 33.53N 91.44W
10/09/2009                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS TREES UPROOTED AND POWER LINES DOWNED. ROOF
            BLOWN OFF AN OFFICE BUILDING. MINOR STRUCTURAL DAMAGE TO
            SEVERAL HOMES.

1130 AM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
10/09/2009                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWNED.

&&

MME
Local storm report, Oct 9, 1:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     RULEVILLE               33.72N 90.55W
10/09/2009                   SUNFLOWER          MS   TRAINED SPOTTER

            LARGE SHED BLOWN OVER BEHIND AMBULANCE STATION AND DAMAGE
            TO AWNINGS. TORNADO SPOTTED IN VICINITY.

&&

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 10:54 AM CDTSevere Thunderstorm WarningJANBolivar, Washington81 min
Oct 9, 11:17 AM CDTTornado WarningJANBolivar58 min
Oct 9, 11:29 AM CDTTornado WarningJANWashington46 min
Oct 9, 11:35 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington55 min
Oct 9, 12:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Oct 9, 12:03 PM CDTTornado WarningJANLeflore, Sunflower57 min
Oct 9, 12:06 PM CDTTornado WarningJANBolivar, Sunflower37 min
Oct 9, 12:24 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more66 min
Oct 9, 1:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery, Yazoo64 min
Oct 9, 1:50 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more55 min
Oct 9, 2:16 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston44 min
Oct 9, 2:39 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Noxubee, Oktibbeha, Winston46 min
Oct 9, 2:44 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster50 min
Oct 9, 2:57 PM CDTSevere Thunderstorm WarningJANJasper, Smith63 min
Oct 9, 3:10 PM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Oct 9, 3:31 PM CDTSevere Thunderstorm WarningJANJones44 min
Oct 9, 3:38 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee25 min
Oct 9, 3:51 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton54 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.